Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 18, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Oct 6, 2011, 3:11 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Oct 6, 2011, 9:00 PM MDT. It was in force for 18 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 6, 2011, 3:11 PM MDT (21:11 UTC)
- In effect from
- Oct 6, 2011, 9:00 PM MDT
- Expired
- Oct 7, 2011, 2:50 PM MDT
- In force
- 18 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 11:00 AM MDT | SNOW 3 | 14 W Crowheart, WY | COLD SPRINGS SNOTEL |
| Oct 7, 11:00 AM MDT | SNOW 4 | 19 Ssw Lander, WY | DEER PARK SNOTEL |
| Oct 7, 11:01 AM MDT | SNOW 1 | 12 Sw Lander, WY | TOWNSEND CREEK SNOTEL |
| Oct 7, 11:01 AM MDT | SNOW 2 | 26 Nw Lander, WY | ST. LAWRENCE ALT SNOTEL |
| Oct 7, 11:01 AM MDT | SNOW 2 | 6 Wsw Dubois, WY | LITTLE WARM SNOTEL |
| Oct 7, 11:01 AM MDT | SNOW 5 | 7 Nw Atlantic City, WY | SOUTH PASS SNOTEL |
| Oct 7, 11:01 AM MDT | HEAVY SNOW 7 | 18 W Lander, WY | HOBBS PARK SNOTEL |
| Oct 7, 11:02 AM MDT | SNOW 1 | 8 S Casper, WY | CASPER MOUNTAIN SNOTEL |
| Oct 7, 11:02 AM MDT | SNOW 3 | 22 Sse Casper, WY | RENO HILL SNOTEL |
| Oct 7, 11:30 AM MDT | SNOW 1 | 11 N Dubois, WY | BURROUGHS CREEK SNOTEL |
| Oct 7, 11:30 AM MDT | SNOW 3 | 16 Ne Dubois, WY | CASTLE CREEK SNOTEL |
| Oct 7, 11:33 AM MDT | SNOW 2 | 21 Sw Barnum, WY | GRAVE SPRING SNOTEL |
| Oct 7, 11:41 AM MDT | SNOW 0.3 | 3 Nw Green River, WY | |
| Oct 7, 11:42 AM MDT | SNOW 4 | Lysite, WY | |
| Oct 7, 12:09 PM MDT | HEAVY SNOW 9.7 | 4.5 Nw Riverton, WY | RIVERTON ASOS |
| Oct 7, 12:42 PM MDT | SNOW 3 | 12 Ne Lysite, WY | |
| Oct 7, 12:44 PM MDT | SNOW 1 | 1 Wnw Rock Springs, WY | |
| Oct 7, 12:44 PM MDT | SNOW 1 | 2 N Lander, WY | |
| Oct 7, 12:45 PM MDT | SNOW 0.7 | 2 E Riverton, WY | |
| Oct 7, 12:50 PM MDT | SNOW 1 | 13 Nnw Shoshoni, WY | BOYSEN DAM |
| Oct 7, 12:52 PM MDT | SNOW 2 | Riverton, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS75 KRIW 062111 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 311 PM MDT THU OCT 6 2011 ...VERY STRONG SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL WYOMING TONIGHT THROUGH FRIDAY MORNING... .AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE COWBOY STATE TONIGHT INTO FRIDAY MORNING...PRODUCING VERY STRONG SOUTHWEST WINDS FROM EASTERN SWEETWATER COUNTY THROUGH SOUTHEAST FREMONT AND NATRONA COUNTIES. WYZ028-029-062215- /O.CAN.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER 311 PM MDT THU OCT 6 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH IT WILL BE QUITE WINDY ACROSS WESTERN SWEETWATER COUNTY. WIDESPREAD DAMAGING WINDS ARE NO LONGER EXPECTED. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ WYZ030-070600- /O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/ /O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 311 PM MDT THU OCT 6 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH THE MID TO LATE FRIDAY. IN ADDITION...SOME SNOW IS POSSIBLE AS WELL...BEING BLOWN AROUND BY THE WIND. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVELLERS ALONG INTERSTATE 80 AND OTHER STATE HIGHWAYS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS ACCOMPANIED BY SOME SNOW AND BLOWING SNOW AND SHARPLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-070600- /O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/ /O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 311 PM MDT THU OCT 6 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...VERY STRONG SOUTHWEST WINDS WILL DEVELOP BY THIS EVENING AND CONTINUE THROUGH MID TO LATE FRIDAY MORNING. A STRONG COLD FRONT WILL ALSO MOVE ACROSS THE AREA TONIGHT WITH A PERIOD OF SNOW AND BLOWING SNOW EXPECTED INTO FRIDAY. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVELLERS ALONG HIGHWAY 287 BETWEEN SWEETWATER STATION AND MUDDY GAP AND HIGHWAY 135 OVER BEAVER RIM SHOULD BE PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS TONIGHT AND FRIDAY ALONG WITH OCCASIONAL SNOW SHOWERS WHICH COULD SEVERELY RESTRICT THE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-070600- /O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/ /O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 311 PM MDT THU OCT 6 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP BY LATE EVENING AND CONTINUE THROUGH MID TO LATE FRIDAY MORNING. * WIND...SOUTHWEST WIND 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELLERS...ESPECIALLY THOSE IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
3 follow-up statements
139 WWUS75 KRIW 070515 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1115 PM MDT THU OCT 6 2011 ...VERY STRONG SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL WYOMING OVERNIGHT THROUGH FRIDAY MORNING... .AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE COWBOY STATE TONIGHT INTO FRIDAY MORNING...PRODUCING VERY STRONG SOUTHWEST WINDS FROM EASTERN SWEETWATER COUNTY THROUGH SOUTHEAST FREMONT AND NATRONA COUNTIES. WYZ030-071500- /O.CON.KRIW.HW.W.0018.000000T0000Z-111007T1500Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 1115 PM MDT THU OCT 6 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... * SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP OVERNIGHT AND CONTINUE THROUGH MIDDAY FRIDAY. IN ADDITION...SOME SNOW IS POSSIBLE AS WELL...BEING BLOWN AROUND BY THE WIND. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...TRAVELLERS ALONG INTERSTATE 80 AND OTHER STATE HIGHWAYS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS ACCOMPANIED BY SOME SNOW AND BLOWING SNOW AND SHARPLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-071500- /O.CON.KRIW.HW.W.0018.000000T0000Z-111007T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1115 PM MDT THU OCT 6 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... * SUMMARY AND TIMING...VERY STRONG SOUTHWEST WINDS WILL DEVELOP OVERNIGHT AND CONTINUE THROUGH MIDDAY FRIDAY. SOME SNOW WILL OCCUR AT TIMES INTO FRIDAY MORNING. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVELLERS ALONG HIGHWAY 287 BETWEEN SWEETWATER STATION AND MUDDY GAP AND HIGHWAY 135 OVER BEAVER RIM SHOULD BE PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS THROUGH FRIDAY MORNING ALONG WITH OCCASIONAL SNOW SHOWERS WHICH COULD SEVERELY RESTRICT THE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-071500- /O.CON.KRIW.HW.W.0018.000000T0000Z-111007T1500Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1115 PM MDT THU OCT 6 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... * SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL OCCUR OVERNIGHT AND THROUGH LATE FRIDAY MORNING. * WIND...SOUTHWEST WIND 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELLERS...ESPECIALLY THOSE IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
265 WWUS75 KRIW 071156 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 556 AM MDT FRI OCT 7 2011 ...VERY STRONG SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL WYOMING THROUGH 3 PM THIS AFTERNOON... .AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE COWBOY STATE TODAY...PRODUCING VERY STRONG SOUTHWEST WINDS FROM EASTERN SWEETWATER COUNTY THROUGH SOUTHEAST FREMONT AND NATRONA COUNTIES. WYZ030-072000- /O.EXT.KRIW.HW.W.0018.000000T0000Z-111007T2100Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 556 AM MDT FRI OCT 7 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...TRAVELERS ALONG INTERSTATE 80 AND OTHER STATE HIGHWAYS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS ACCOMPANIED BY SOME SNOW AND BLOWING SNOW AND SHARPLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-072000- /O.EXT.KRIW.HW.W.0018.000000T0000Z-111007T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 556 AM MDT FRI OCT 7 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * WIND...SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 65 TO 75 MPH. * IMPACTS...TRAVELERS ALONG HIGHWAY 287 BETWEEN SWEETWATER STATION AND MUDDY GAP AND HIGHWAY 135 OVER BEAVER RIM SHOULD BE PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS THROUGH TODAY ALONG WITH OCCASIONAL SNOW SHOWERS WHICH COULD SEVERELY RESTRICT THE VISIBILITY AT TIMES...ESPECIALLY THIS MORNING PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-072000- /O.EXT.KRIW.HW.W.0018.000000T0000Z-111007T2100Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 556 AM MDT FRI OCT 7 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * WIND...SOUTHWEST WINDS OF 45 TO 55 MPH ARE EXPECTED THIS MORNING ALONG WITH GUSTS TO 65 TO 70 MPH EXCEPT 80 MPH ON OUTER DRIVE THROUGH 9 AM. OTHERWISE...SOUTHWEST WIND 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THROUGH 3 PM THIS AFTERNOON. * IMPACTS...TRAVELLERS...ESPECIALLY THOSE IN LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS TODAY...ESPECIALLY ON OUTER DRIVE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON
289 WWUS75 KRIW 072050 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 250 PM MDT FRI OCT 7 2011 ...HIGH WIND WARNING IS CANCELLED... .WHILE THE WINDS WILL BE STRONG THROUGH THE EVENING...HIGH WINDS ARE NO LONGER EXPECTED. THE HIGH WIND WARNING IS CANCELLED. WYZ019-020-030-072200- /O.CAN.KRIW.HW.W.0018.000000T0000Z-111007T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...WAMSUTTER 250 PM MDT FRI OCT 7 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WHILE THE WINDS WILL BE STRONG THROUGH THE EVENING...HIGH WINDS ARE NO LONGER EXPECTED. THE HIGH WIND WARNING IS CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 6, 2:39 PM MDT, 32 minutes earlier.
Area forecast discussion, Oct 6, 2:39 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 239 PM MDT THU OCT 6 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY STORM SYSTEM SPINNING UP NEAR PRICE UTAH THIS AFTERNOON WITH LIGHT TO MODERATE SNOW FALLING SINCE THIS MORNING OVER MUCH OF WESTERN WYOMING. 3 INCHES OF SNOW HAS FALLEN SO FAR AROUND STAR VALLEY RANCH. BAROCLINIC LEAF MOVING THROUGH SOUTH CENTRAL WYOMING THIS AFTERNOON WITH DECENT CONVECTION DEVELOPING THERE. A FEW LIGHTNING STRIKES HAVE BEEN NOTED. ALSO HAVE TROWAL OVER SOUTHWEST WYOMING STREAMING INTO EASTERN AND CENTRAL IDAHO...WITH SOME LIGHT TO OCCASIONALLY MODERATE SNOWFALL THERE. LOW LIFTS NORTHEAST ACROSS WYOMING THIS EVENING AND OVERNIGHT WITH THE TROWAL/WARM CONVEYOR BELT SETTING UP OVER NORTHWEST AND NORTHERN WYOMING TONIGHT THROUGH FRIDAY MORNING. THE HEAVIEST PRECIPITATION LOOKS TO BE OVER NORTH CENTRAL WYOMING. SNOW LEVELS ACROSS THE WEST AND SOUTH WILL EASILY BE AT THE VALLEY FLOORS...WHILE EAST OF THE DIVIDE...SNOW LEVELS WILL BE DOWN TO BETWEEN 6500 AND 7000 FEET. WILL ALLOW CURRENT ADVISORIES TO RUN THEIR COURSE...AND WILL ADD THE STAR VALLEY AND JACKSON HOLE TO THE MIX (ALL THROUGH 9 AM). WILL GO AHEAD WITH A WARNING FOR THE BIGHORN MOUNTAINS FROM 9 PM THIS EVENING THROUGH NOON FRIDAY WITH 8 TO 14 INCHES EXPECTED THERE. THE PRECIPITATION WILL WIND DOWN BY LATE MORNING AS THE DYNAMICS LIFT NORTH. HIGH WINDS ARE EXPECTED OVERNIGHT BETWEEN EASTERN SWEETWATER...SOUTHEAST FREMONT AND NATRONA COUNTIES AS JET ROUNDS THE LOW AND LIFTS NORTHEAST OVER COLORADO AND SOUTHEAST WYOMING. SURFACE GRADIENT IS QUITE TIGHT WITH APPROX 15 MB OVERNIGHT BETWEEN KRKS AND KGCC. ALSO WILL SEE SOME 50KT+ AT H7. WILL UPGRADE HIGH WIND WATCH FROM 9 PM THROUGH 9AM...THOUGH CANCEL THE WATCH FOR WESTERN SWEETWATER AS THE BEST GRADIENT IS OFF TO THE EAST. THE WINDS DIMINISH BY LATE MORNING...THOUGH REMAIN BREEZY TO WINDY THROUGH THE DAY. NORTHWEST WINDS PICK UP FOR FRIDAY AND FRIDAY EVENING OVER MUCH OF THE AREA...AS THE SURFACE LOW LIFTS NORTHEAST INTO EASTERN MONTANA AND THE DAKOTAS. LIGHT SHOWERS LINGER THROUGH SATURDAY IN THE NORTHWEST FLOW WITHIN THE TROUGH AXIS. THE TROUGH AXIS WILL BE SLOW TO EXIT...NOT UNTIL SATURDAY NIGHT. FLAT RIDGING BUILDS IN BEHIND THE SLOWLY DEPARTING TROUGH. SOME CLOUDS LINGER THROUGH SUNDAY. TEMPERATURES RECOVER A BIT ON SATURDAY AND SUNDAY TO NEAR SEASONABLE NORMS. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY A SERIES OF SHORTWAVE TROUGHS WILL AFFECT THE REGION THROUGH THE EXTENDED PERIOD. A LOOK AT H5 HEIGHTS INDICATES A PERIOD OF SEASONAL TEMPERATURES AS ZONAL FLOW ALOFT DEVELOPS SUNDAY NIGHT AND EARLY MONDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE BRITISH COLUMBIA COAST WILL EJECT A SHORTWAVE INTO THE NORTHERN ROCKIES MONDAY AFTERNOON MAINLY AFFECTING THE WESTERN MOUNTAINS BRINGING A FEW RAIN SHOWERS BECOMING SNOW OVERNIGHT. SIGNIFICANT ACCUMULATION DOES NOT APPEAR LIKELY ATTM BUT THIS WILL BEAR WATCHING AS THE TIME APPROACHES. MID RANGE MODELS IS GOOD AGREEMENT ON BUILDING A STRONG RIDGE IN THE PACIFIC OFF THE CALIFORNIA COAST BY TUESDAY. THIS WILL KEEP THE MAIN STORM TRACK TO THE NORTH. HOWEVER THIS WILL ALSO TIGHTEN THE PRESSURE GRADIENT AS THE PARADE OF SHORTWAVES CONTINUE. TUESDAY NIGHT APPEARS TO BEGIN A WINDY PERIOD AS NORTHWEST FLOW DEVELOPS ON THE BACK SIDE OF THE RIDGE. A WAVE ON TUESDAY NIGHT SHOULD BRING A FEW SHOWERS TO THE NORTH AND SLIDE A COLD FRONT THROUGH THE CWA. WINDY CONDITIONS CAN BE EXPECTED TO ACCOMPANY THIS FRONT. CONFIDENCE IN FORECAST IS LOW BEYOND TUESDAY AS MODELS ARE TENDING TO DIVERGE A BIT WITH THE GFS FLATTENING OUT THE RIDGE A BIT ALLOWING COOLER AIR IN FROM THE NORTH. OTHER GUIDANCE KEEPING A MORE AMPLIFIED RIDGE THROUGH THURSDAY WHICH WOULD BRING DRIER AND WARMER CONDITIONS. && .AVIATION.../00Z ISSUANCE/ WIDESPREAD MVFR/IFR CIGS AND VSBY EXPECTED WEST OF THE CONTINENTAL DIVIDE THROUGH 18Z SATURDAY. PERIODS OF SNOW AND LOW STRATUS WILL OBSCURE MOUNTAINS IN AREAS WEST OF THE CONTINENTAL DIVIDE. AS THE STORM DEVELOPS...STRONG AND GUSTY WIND WILL BEGIN ALONG THE SOUTHERN WIND CORRIDOR WITH THE KRKS-KCPR AREA EXPERIENCING SOUTHWEST WIND OF 25 TO 35 KT GUSTING TO NEAR 50 KT AT TIMES. SNOW AROUND THE BIGHORNS WILL ALSO BRING IFR CIGS/VSBY STARTING TONIGHT AS WELL. THE BIG HORN BASIN WILL SEE MAINLY RAIN WITH THE GREATEST IMPACT TO CIGS IN LOW STRATUS THROUGH 18Z SATURDAY. AFTER 18Z THE MAIN IMPACTS WILL BE IN THE BIGHORNS AND AROUND KBYG WITH RAIN AND POSSIBLY SNOW EXTENDING TOWARD KCPR. && .FIRE WEATHER... FIRST STORM OF THE SEASON WILL CONTINUE TO BRING SNOW TO THE WEST OVERNIGHT INTO FRIDAY MORNING. RAIN AND SNOW WILL SPREAD INTO THE NORTH AND EVENTUALLY INTO THE CENTRAL. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE MUCH OF THE WEST WITH A WINTER STORM WARNING FOR THE BIGHORNS. SNOW LEVELS EAST OF THE DIVIDE WILL BE ABOVE 6500 TO 7000 FEET. THE PRECIPITATION WILL DIMINISH LATE FRIDAY MORNING INTO THE AFTERNOON WITH LINGERING SHOWERS EXPECTED THROUGH SATURDAY. HIGH WINDS ARE EXPECTED TONIGHT BETWEEN EASTERN SWEETWATER...SOUTHEAST FREMONT AND NATRONA COUNTIES. GUSTY NORTHWEST TO WEST WINDS CAN BE EXPECTED TONIGHT AND FRIDAY ACROSS MUCH OF THE REMAINDER OF THE AREA. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 PM THIS EVENING TO 9 AM MDT FRIDAY WYZ019-020-030. WINTER WEATHER ADVISORY UNTIL 9 AM MDT FRIDAY WYZ001-012>015-023-024. WINTER WEATHER ADVISORY UNTIL NOON MDT FRIDAY WYZ002. WINTER STORM WARNING FROM 9 PM THIS EVENING TO NOON MDT FRIDAY WYZ008-009. && SHORT TERM...TWB LONG TERM...BERC AVIATION...BERC FIRE WEATHER...TWB
Hazardous weather outlook, Oct 6, 5:23 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 523 AM MDT THU OCT 6 2011 WYZ001>020-022>030-071100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 244 AM MDT THU OCT 6 2011 ...WINTER WEATHER ADVISORY FOR THE WESTERN MOUNTAINS FOR TODAY... TONIGHT AND FRIDAY MORNING.... ...HIGH WIND WATCH FROM ROCK SPRINGS TO JEFFERY CITY TO CASPER TONIGHT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT MOUNTAIN SNOW LIKELY TODAY. SNOW WILL CONTINUE IN THE MOUNTAINS TONIGHT AS WELL AS IN LOWER ELEVATIONS ALONG AND WEST OF THE DIVIDE. SIGNIFICANT SNOWFALL IS LIKELY IN MUCH OF THESE AREAS. A CHANCE OF THUNDERSTORMS IN SOUTHEAST NATRONA AND EASTERN SWEETWATER COUNTIES THIS AFTERNOON ALONG WITH SOME SMALL HAIL. VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH ALONG WITH GUSTS OF 60 MPH ARE POSSIBLE FROM ROCK SPRINGS TO JEFFREY CITY TO CASPER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...COLDER WITH A GOOD CHANCE OF RAIN AND MOUNTAIN SNOW ALONG WITH SNOW AT THE LOWER ELEVATIONS ALONG AND WEST OF THE DIVIDE THROUGH 9 AM. SIGNIFICANT SNOWFALL IS LIKELY IN MUCH OF THESE AREAS. SNOW LEVELS COULD DROP AS LOW AS 5000 FEET ACROSS PORTIONS OF CENTRAL WYOMING. VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH ALONG WITH GUSTS OF 60 MPH ARE POSSIBLE FROM ROCK SPRINGS TO JEFFREY CITY TO CASPER FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS AS WELL AS ANY WIND GUSTS ABOVE 45 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Oct 6, 2:58 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 258 PM MDT THU OCT 6 2011 WYZ010-011-062300- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 258 PM MDT THU OCT 6 2011 ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON HOURS ACROSS THE LOWER ELEVATIONS OF JOHNSON COUNTY. STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY OUTFLOW WIND TO 40 MPH. STORMS WILL DECREASE IN INTENSITY AND COVERAGE WITH LOSS OF DAYTIME HEATING AFTER ABOUT 630 PM. WYZ020-022-062300- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 258 PM MDT THU OCT 6 2011 STRONG STORMS HAVE DEVELOPED THIS AFTERNOON NEAR THE BORDER OF NATRONA AND CONVERSE COUNTIES. THE STRONGEST STORMS SHOULD STAY TO THE EAST BUT A FEW STORMS MAY DEVELOP IN NATRONA COUNTY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS... GUSTY WIND TO 50 MPH AND ONE HALF TO THREE QUARTER INCH HAIL. TRAVELERS ALONG INTERSTATE 25 SHOULD BE CAREFUL WHEN APPROACHING STORMS AS HEAVY RAIN CAN CAUSE HAZARDOUS ROAD CONDITIONS. DSB
Local storm report, Oct 6, 3:10 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0310 PM MDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM SNOW BEDFORD 42.90N 110.93W
10/06/2011 M1.00 INCHES LINCOLN WY PUBLIC
1224 PM SNOW 5 SSE SMOOT 42.55N 110.88W
10/06/2011 M1.00 INCHES LINCOLN WY COCORAHS
0306 PM HEAVY SNOW 1 SE THAYNE 42.90N 110.98W
10/06/2011 M6.00 INCHES LINCOLN WY PUBLIC
0306 PM SNOW 6 ENE ALTA 43.78N 110.93W
10/06/2011 E2.00 INCHES TETON WY MESONET
GRAND TARGHEE SNOTEL
0307 PM SNOW 8 W SOUTH ENTRANCE 44.13N 110.83W
10/06/2011 E2.00 INCHES TETON WY MESONET
GRASSY LAKE SNOTEL
0307 PM SNOW 19 SW BONDURANT 42.96N 110.61W
10/06/2011 E5.00 INCHES LINCOLN WY MESONET
BLIND BULL SUMMIT SNOTEL
0307 PM SNOW 8 SE AFTON 42.65N 110.81W
10/06/2011 E1.00 INCHES LINCOLN WY MESONET
COTTONWOOD CREEK SNOTEL
0307 PM SNOW 26 N KEMMERER 42.15N 110.68W
10/06/2011 E1.00 INCHES LINCOLN WY MESONET
HAMS FORK SNOTEL
0307 PM SNOW 36 N KEMMERER 42.30N 110.68W
10/06/2011 E5.00 INCHES LINCOLN WY MESONET
INDIAN CREEK SNOTEL
0308 PM SNOW 15 NNE COKEVILLE 42.27N 110.81W
10/06/2011 E2.00 INCHES LINCOLN WY MESONET
KELLEY RANGER STATION SNOTEL
0309 PM SNOW 15 S AFTON 42.51N 110.91W
10/06/2011 E3.00 INCHES LINCOLN WY MESONET
SALT RIVER SUMMIT SNOTEL
0309 PM SNOW SNIDER BASIN 42.49N 110.52W
10/06/2011 E2.00 INCHES SUBLETTE WY MESONET
0309 PM SNOW 19 SE AFTON 42.53N 110.66W
10/06/2011 E4.00 INCHES LINCOLN WY MESONET
SPRING CREEK DIVIDE SNOTEL
0309 PM SNOW 17 E AFTON 42.76N 110.59W
10/06/2011 E3.00 INCHES SUBLETTE WY MESONET
TRIPLE PEAK SNOTEL
0309 PM SNOW 8 NE AFTON 42.82N 110.84W
10/06/2011 E5.00 INCHES LINCOLN WY MESONET
WILLOW CREEK SNOTEL
&&The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:06 AM MDT | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 11 hr |
| Oct 6, 4:53 AM MDT | Winter Weather Advisory | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 31 hr |
| Oct 6, 3:01 PM MDT | Winter Storm Warning | RIW | Big Horn, Fremont, Johnson, Natrona, Washakie | 21 hr |
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.